MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND CENTRIFUGAL PUMP SYSTEM WITH TUBING CLAMP; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND CENTRIFUGAL PUMP SYSTEM WITH TUBING CLAMP; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 60-02-15
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no patient involvement.Livanova deutschland manufactures the centrifugal pump system with tubing clamp.The event occurred in (b)(6).Through follow-up communication with the customer, livanova deutschland learned that the pump speed could not be properly controlled by the shaft angle encoder and a video had been provided as evidence of the reported malfunction.A livanova field service representative was dispatched to the facility to investigate and could confirm the reported issue.He temporarily replaced the control panel with another one provided by the customer to fix the issue.A review of the dhr could not identify any deviations or nonconformities relevant to the issue.However, livanova deutschland requested the device back for further investigations.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report that the control knob of a centrifugal pump system with tubing clamp was grinding while turning.The event occurred during training.There was no patient involvement.
 
Additional Manufacturer Narrative
H.10: the device was requested back to livanova deutschland for further investigation.The reported issue could be reproduced: it was not possible to turn the encoder, the shaft was completely stuck.The cause of the reported event has been identified in a defective shaft angle encoder.

Brand Name
CENTRIFUGAL PUMP SYSTEM WITH TUBING CLAMP
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstr. 25
munich
MDR Report Key8353690
Report Number9611109-2019-00097
Device Sequence Number2120241
Product Code DWA
UDI-Device Identifier04033817900986
UDI-Public(01)04033817900986(11)181024
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K032213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60-02-15
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/25/2019
Supplement Date Received by Manufacturer03/27/2019
Initial Report FDA Received Date02/20/2019
Supplement Report FDA Received Date04/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1